Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 82, NWS Las Vegas, NV

September 7, 2006Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 7, 2006, 10:15 PM MST for Mohave County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2006, 10:15 PM MST (05:15 UTC)
Expired
Sep 7, 2006, 11:00 PM MST
In force
45 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 131 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 5.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2006-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2006-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 080515
SVRVEF
AZC015-080600-
/O.NEW.KVEF.SV.W.0082.060908T0515Z-060908T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1015 PM MST THU SEP 7 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 1100 PM MST.

* AT 1008 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 21 MILES NORTH OF WIKIEUP TO 17 MILES WEST OF   
  YUCCA...AND WERE MOVING SOUTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  YUCCA AROUND 1020 PM MST...
  WIKIEUP AROUND 1100 PM MST...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING 
IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3494 11456 3506 11334 3490 11333 3463 11332
      3454 11433

$$

MORGAN
1 follow-up statement
000 
WWUS55 KVEF 080540
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1039 PM PDT THU SEP 7 2006

AZC015-080600-
/O.CON.KVEF.SV.W.0082.000000T0000Z-060908T0600Z/
MOHAVE AZ-
1039 PM MST THU SEP 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MST
FOR SOUTH CENTRAL MOHAVE COUNTY...

AT 1034 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF WIKIEUP TO 18 MILES
SOUTHWEST OF YUCCA...AND WERE MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WIKIEUP AROUND 1055 PM MST.

DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN OATMAN WITH THESE 
STORMS. THESE ARE DANGEROUS STORMS...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS.

LAT...LON 3494 11456 3506 11334 3490 11333 3463 11332
      3454 11433

$$

MORGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:50 PM MST, 7 hours 25 minutes earlier.

Area forecast discussion, Sep 7, 2:50 PM MST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
250 PM PDT THU SEP 7 2006

CORRECTED TO ADD NEW SYNOPSIS SECTION

.SYNOPSIS...THUNDERSTORM ACTIVITY WILL BE POSSIBLE TONIGHT OVER
PORTIONS OF SOUTHEAST NEVADA AND NORTHWEST ARIZONA. A DRIER AIR MASS
THEN SPREADS ACROSS THE REGION FROM WEST TO EAST FRIDAY AND SATURDAY
FOR DECREASING THUNDERSTORM COVERAGE AND NEAR NORMAL TEMPERATURES.
&&

.SHORT TERM...THUNDERSTORMS HAD FORMED BY 2 PM OVER THE MOUNTAINS OF
SOUTHERN NEVADA AND NORTHERN MOHAVE COUNTY IN ARIZONA WITH ONLY A
FEW CU FORMING TO THIS POINT OVER THE CALIFORNIA ZONES. THIS
COINCIDES WELL WITH SATELLITE SOUNDER LI IMAGERY SHOWING THE BEST
INSTABILITY IN THESE AREAS. HOWEVER...WOULD NOT BE SURPRISED TO SEE
ISOLATED TSTORMS FORMING OVER WESTERN SAN BERN AND SOUTHEAST INYO
COUNTIES OVER THE NEXT HOUR AS INSTABILITY IS INCREASING THERE AS
WELL. THUNDERSTORMS SHOULD BEGIN TO ROLL OFF THE MOUNTAINS AND
AFFECT VALLEY LOCATIONS OVER THE NEXT SEVERAL HOURS.

MODELS CONTINUE TO SHOW NORTHWEST FLOW ALOFT OVER THE REGION THROUGH
TONIGHT BEFORE BECOMING WEST TO SOUTHWESTERLY FRIDAY. THIS
TRANSITION MAY HELP SCOUR SOME OF THE MOISTURE OUT OF THE
AREA...ESPECIALLY CALIFORNIA AND SOUTHERN NEVADA. HOWEVER...MOISTURE
COULD LINGER IN NW ARIZONA FOR ANOTHER COUPLE OF DAYS FOR ISOLATED
TSTORM ACTIVITY THERE. MODELS ARE IN GOOD AGREEMENT FORECASTING A
SHARP TROUGH APPROACHING THE PAC NW FRIDAY AND THEN INTO THE COAST
ON SATURDAY. THIS SHOULD HELP KICK UP SOUTH TO SOUTHWESTERLY WINDS
BOTH TOMORROW AND SATURDAY. TEMPERATURES SHOULD ALSO REBOUND FRIDAY
IN THE SOUTHWEST FLOW BUT REMAIN AT OR JUST BELOW NORMAL LEVELS AREA
WIDE. THE GFS IS FORECASTING A 70 KT JET STREAK MOVING ACROSS SAN
BERNARDINO AND SOUTHERN MOHAVE COUNTY EARLY FRIDAY WHICH COULD LEND
SUPPORT TO SOME EARLY MORNING CONVECTIVE ACTIVITY OVER MAINLY THE
SOUTHEASTERN PORTION OF THE CWA. BY AFTERNOON...THE UPPER SUPPORT
EXITS INTO ARIZONA AND THE AIRMASS BEGINS TO STABILIZE. THIS COULD
LEAD TO TSTORM CHANCES ACTUALLY DECREASING IN THE AFTERNOON AND
EVENING. BY  SATURDAY...DEPENDING ON HOW THE INCOMING SYSTEM
EVOLVES...THE NORTHERN TIER ZONES COULD EXPERIENCE SOME COOLING
REGARDLESS...THERE WILL LIKELY BE LITTLE CHANGE OVER THE SOUTHERN
REGIONS. MODEL SOLUTIONS DIVERGE BY SUNDAY MORNING WITH THE GFS
FORECASTING A CLOSED H5 569 LOW OVER NORTHERN NEVADA WHILE THE ECMWF
AND UKMET LIFT THE LOW INTO ALBERTA AND SASKATCHEWAN WITH THE H5 579
HEIGHT CONTOUR OVER NORTHERN NEVADA/SOUTHERN IDAHO.

.LONG TERM...QUIET WEATHER EXPECTED THROUGHOUT EXTENDED WITH MODELS
DEPICTING A TROUGH TO PASS TO OUR NORTH LATE THIS WEEKEND. ECMWF AND
DGEX FAVOR A WEAKER AND FASTER SCENARIO WITH TROUGH PASSAGE NORTH OF
THE CWA WHILE THE GFS CLOSES OFF A 500MB LOW AND DROPS IT OVER NRN
NV SUNDAY...INTO UT BY MONDAY MORNING. WITH SIGNIFICANT LOW LEVEL
DRYING EXPECTED ACROSS THE CWA THIS WEEKEND...MODEL DIFFERENCES
SUNDAY INTO EARLY NEXT WEEK SHOULD HAVE LITTLE IMPACT ON OUR WEATHER
WITH THE EXCEPTION OF STRONGER SOUTHERLY SURFACE WINDS AND INCREASED
CLOUDINESS ACROSS THE NRN HALF OF THE CWA. TEMPERATURES SUNDAY AND
MONDAY WILL BE SLIGHTLY BELOW NORMAL...THEN INCREASING SLOWLY AFTER
THAT WITH HIGH PRESSURE BUILDING BACK IN.
&&

.AVIATION...THUNDERSTORMS IN ALL CORRIDORS THIS AFTERNOON AND
EVENING...DIMINISHING SEVERAL HOURS AFTER SUNSET. COVERAGE WILL BE
MOST EXTENSIVE ACROSS THE MORMON MESA AND PEACH SPRINGS
CORRIDORS...AND MORE ISOLATED ACROSS DAGGETT AND BEATTY CORRIDORS.
TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR
AREA TERMINALS. SEE TAFS FOR
KLAS...KVGT...KDRA...KBIH...KDAG...KEED...FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE
.AZ...NONE.
.CA...NONE.

SALMEN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 7, 10:39 AM MST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1039 AM PDT THU SEP 7 2006

AZZ001>003-036-CAZ519-521>527-NVZ014>022-080845-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1039 AM PDT THU SEP 7 2006 /1039 AM MST THU SEP 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
LOW LEVEL MOISTURE AND DAYTIME HEATING WILL COMBINE TO PRODUCE
ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY. THE MAIN THREAT FROM
STORMS THAT DEVELOP WILL BE WIND GUSTS OVER 40 MPH...BRIEF HEAVY
RAIN...SMALL HAIL AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A DRIER AND MORE STABLE AIRMASS WILL LEAD TO A LESS FAVORABLE
ATMOSPHERE FOR THUNDERSTORMS OVER MOST OF THE AREA FRIDAY THROUGH
SUNDAY...HOWEVER STORMS MAY STILL BE POSSIBLE IN MOHAVE COUNTY
WHERE MOISTURE IS FORECAST TO LINGER. MONDAY THROUGH WEDNESDAY
LOOK DRY AT THIS POINT WITH NO THUNDERSTORMS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY. SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:33 PM MSTSevere Thunderstorm WarningVEFMohave42 min
Sep 7, 11:00 PM MSTSevere Thunderstorm WarningVEFMohave30 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.